MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ESBF3214C103E
Medical Device Problem Codes Leak/Splash (1354); Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/31/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis bifurcate stent graft system was implanted in the patient for the emergent endovascular treatment of a 67mm ruptured abdominal aortic aneurysm.It was reported the patient was becoming unstable when arriving to theatre, the physician managed to seal the aneurysm.It was reported that as per management of a rupture protocol, the main body bifurcation was moved in the 12mm conical neck and only half of that seal length was obtained sequentially producing a small type ia endoleak.An endurant cuff along with 6 heli-fx endoanchors were then implanted to treat the ia endoleak.It was reported the patient expired early the following day.Per the physician the cause of the event was was considered that the patient had arrived too late into hospital and that the coagulation cascade was too far along, when an exploratory laparotomy was performed for decompression of the abdomen, a severe diseased liver was also observed.It was reported the physician was happy with the performance of the stent grafts but it was noted that these types of patients usually don't recover from this type of insult.No additional clinical sequalae were reported and the patient has expired.

Brand Name
ENDURANT IIS BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11715752
Report Number9612164-2021-01627
Device Sequence Number3309106
Product Code MIH
UDI-Device Identifier00763000306342
UDI-Public00763000306342
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2022
Device Model NumberESBF3214C103E
Device Catalogue NumberESBF3214C103E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2021
Initial Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age82 YR
Patient Weight117